Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 181, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 29, 2016, 3:00 AM CDT for Atascosa County, Bexar County, Medina County, Texas. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2016, 3:00 AM CDT (08:00 UTC)
- Expired
- May 29, 2016, 3:45 AM CDT
- In force
- 45 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Atascosa County, TX, Bexar County, TX, Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 92 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 3:11 AM CDT | TSTM WND DMG | 1 Wnw Lytle, TX | PUBLIC REPORTED SHINGLES OFF A HOUSE...TREE DOWN...AND TRAMPOLINE DOWN THE STREET. DAMAGE REPORTED IN LAKE SHORE ESTATES. |
| May 29, 3:45 AM CDT | TSTM WND DMG | 4 Wsw Sea World, TX | WIND GUSTS BLEW DOWN A SECTION OF NEW WOODEN FENCING IN THE ROLLING OAKS ESTATES SUBDIVISION |
| May 29, 3:50 AM CDT | TSTM WND DMG | 4 S Sea World, TX | THUNDERSTORM WIND GUSTS DAMAGED A CHURCH ROOF AND TALL ROAD SIGN AT THE CORNER OF BIG MESA DRIVE AND BUFFALO PASS DRIVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 8.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2551 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 10.4
The text
As transmitted.
008
WUUS54 KEWX 290800
SVREWX
TXC013-029-325-290845-
/O.NEW.KEWX.SV.W.0181.160529T0800Z-160529T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
300 AM CDT SUN MAY 29 2016
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
NORTHWESTERN ATASCOSA COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHEASTERN MEDINA COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 345 AM CDT
* AT 259 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LACOSTE...OR
NEAR CASTROVILLE...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...DEVINE...CASTROVILLE...LEON VALLEY...HELOTES...LYTLE...
SOMERSET...NATALIA...LACOSTE...DUNLAY...PEARSON...BADER...NOONAN...
LACKLAND AFB...BIRY...CLIFF...RIO MEDINA...SEA WORLD...MICO AND VON
ORMY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS...AND CONTINUOUS CLOUD TO GROUND LIGHTNING
ARE OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2912 9902 2952 9903 2958 9862 2914 9861
TIME...MOT...LOC 0759Z 252DEG 19KT 2933 9882
HAIL...1.00IN
WIND...60MPH
$$
ALLEN3 follow-up statements
029
WWUS54 KEWX 290816
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
316 AM CDT SUN MAY 29 2016
TXC013-029-325-290845-
/O.CON.KEWX.SV.W.0181.000000T0000Z-160529T0845Z/
BEXAR TX-ATASCOSA TX-MEDINA TX-
316 AM CDT SUN MAY 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR SOUTHWESTERN BEXAR...NORTHWESTERN ATASCOSA AND SOUTHEASTERN
MEDINA COUNTIES...
AT 316 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LACOSTE...OR
NEAR CASTROVILLE...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...DEVINE...CASTROVILLE...LEON VALLEY...HELOTES...LYTLE...
SOMERSET...NATALIA...LACOSTE...PEARSON...BADER...NOONAN...LACKLAND AFB...
CLIFF...RIO MEDINA...SEA WORLD...MICO...VON ORMY...MANGUS CORNER AND
MACDONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2912 9897 2953 9895 2958 9862 2914 9861
TIME...MOT...LOC 0816Z 257DEG 15KT 2932 9879
HAIL...1.00IN
WIND...60MPH
$$
ALLEN083
WWUS54 KEWX 290831
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
331 AM CDT SUN MAY 29 2016
TXC325-290840-
/O.CAN.KEWX.SV.W.0181.000000T0000Z-160529T0845Z/
MEDINA TX-
331 AM CDT SUN MAY 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MEDINA COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 2955 9881 2958 9862 2914 9861 2913 9880
TIME...MOT...LOC 0830Z 252DEG 19KT 2934 9870
$$
TXC013-029-290845-
/O.CON.KEWX.SV.W.0181.000000T0000Z-160529T0845Z/
BEXAR TX-ATASCOSA TX-
331 AM CDT SUN MAY 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR SOUTHWESTERN BEXAR AND NORTHWESTERN ATASCOSA COUNTIES...
AT 330 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LACKLAND AFB...
OR 10 MILES EAST OF CASTROVILLE...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...LEON VALLEY...HELOTES...LYTLE...SOMERSET...LACKLAND AFB...SEA
WORLD...VON ORMY...MACDONA AND MANGUS CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2955 9881 2958 9862 2914 9861 2913 9880
TIME...MOT...LOC 0830Z 252DEG 19KT 2934 9870
HAIL...1.00IN
WIND...60MPH
$$
ALLEN009
WWUS54 KEWX 290844
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
344 AM CDT SUN MAY 29 2016
TXC013-029-290854-
/O.EXP.KEWX.SV.W.0181.000000T0000Z-160529T0845Z/
BEXAR TX-ATASCOSA TX-
344 AM CDT SUN MAY 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BEXAR AND
NORTHWESTERN ATASCOSA COUNTIES WILL EXPIRE AT 345 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 2955 9881 2958 9862 2914 9861 2913 9880
TIME...MOT...LOC 0843Z 252DEG 19KT 2934 9870
$$
ALLENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 1:07 AM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 29, 1:07 AM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 107 AM CDT SUN MAY 29 2016 .AVIATION... /06z TAF update/ A small storm complex covering much of the Hill Country and northern reaches of the Rio Grande Plains will produce some occasional heavy downpours over SAT through 08z and possibly SSF through 09z. Lightning and reduced VSBY from torrential downpours should be the main concern...but a few gusts over 25 knots are possible at SAT. The lightning extends well to the east in a stratiform area that is impacting ABIA, but this should decrease by around 08z. Storms were temporarily pulled from DRT, an outflow boundary may send convective focus their way between 07z and 09z. With the complex weakening slightly, will leave this out of the TAFs for now. There should be a brief period of clearing among the downdraft air, but IFR CIGS and VSBYS should encroach back into the TAF sites before daybreak. From there, will follow a mix of persistence and model guidance in improvements to VFR in the early afternoon and lowering back to MVFR for most sites in the late evening. && .PREV DISCUSSION... /ISSUED 1109 PM CDT SAT MAY 28 2016/ UPDATE... Complex of storms continues to evolve into a possible overnight heavy rain threat and continued threat of severe storms. Extended the severe thunderstorm watch for two hours and added a row of counties to the east to include Comal and Bexar Counties until 06z. PREV DISCUSSION... /ISSUED 937 PM CDT SAT MAY 28 2016/ MESOSCALE UPDATE... Complicated forecast evolution for the overnight period with the ongoing thunderstorm complex across the northwest CWA. Convection was kicked off this afternoon with daytime heating in an area of surface moisture confluence. Some of the storms became severe, but it appears at the present time that the main threat going forward will be heavy rainfall. Forecast soundings do show some de-coupling overnight, but not enough to really increase the nocturnal cap to help suppress convection. There is little upper forcing to really support the convection, but since it is now ongoing, the storms will be able to continue as long as the cold pools continue to move out from under the convection and help to sustain and support new updrafts. This seems to be continuing just fine at the present time as evident by continued cloud tops on IR of near -75C. The main question now is how long the storms will continue and what the overall movement will be. the KEWX VAD wind profile shows deep south/southeasterly flow of 20 to 30 knots in the lower 7 kft of the atmosphere with model guidance slightly increasing the wind speeds. This should help continue to feed the MCC with moisture and help with some weak lift up the escarpment. The HRRR has had a tough time with the placement of the current convection but does show some continued movement of a potential MCC to the south/southeast. This helps increase confidence of a prolonged system. Forward propagation vectors do show movement to the east, but we have not seen that at the present time. Current thinking is that the system should sustain itself over the next few hours before some slow weakening should occur. Upped the pops across the west-central CWA to likely and mentioned locally heavy rainfall for this area to continue the trend of a slow- moving system to the SSE. Increased PoPs to the east a bit to account for any possible eastward movement and to account for lighter activity forming to the east of the main thunderstorm core. PREV DISCUSSION... /ISSUED 628 PM CDT SAT MAY 28 2016/ AVIATION.../00z Update/ Concerns this forecast will be convection this evening and then the development of MVFR/IFR cigs. Currently isolated showers and thunderstorms have developed west of I-35. Expecting to see more development this evening. If the convection does develop and can last long enough we may see some approach the I-35 sites after 06z. prior to that showers are possible and have included a VCSH group for KSAT/KSSF. Convection west of KDRT may get close to Del Rio but timing is not certain and for this reason I did include a VCTS through 02z. Onset of MVFR cigs likely to be a couple hours sooner tonight and have all the I-35 terminals seeing the cigs lower starting 04z- 05z. After 07z-08z should see IFR cigs along I-35. KDRT will see MVFR cigs starting around 08z with the IFR cigs expected around 12z. VFR conditions are expected after 17z- 18z. All site have the potential to see fog due to the wet ground. Lowest visibilities likely at KAUS (2SM) with all other terminals remaining in the 4sm-6sm range. E/SE winds near 10 knots tonight then SE 10-15 knots after 15z Sunday. KDRT will see wind gusts to around 20 knots after 18z through sunset. PREV DISCUSSION... /ISSUED 304 PM CDT SAT MAY 28 2016/ SHORT TERM (Tonight through Sunday Night)... At 230 PM, South Central Texas surface analysis showed temperatures ranging from the mid 80s to low 90s with dewpoints in the low to mid 70s, showing the entire CWA as quite moist and unstable. North and west of the CWA a dry line was positioned from just west of Sanderson to Sheffield up to Sweetwater. Latest RAP/HRRR/LAPS soundings show capping eroding west of a line from Uvalde to Junction. Weak capping is holding on in SAT/AUS per the same forecast soundings. Aircraft soundings out of KSAT also show weakening but still decent cap. With convective temperatures right around 90-92 degrees and surface temperatures near 90 south of the Plateau...believe convective initiation will take place in the next 1-2 hours within the slight risk area SPC has annotated. With SBCAPE values very high again and DCAPEs AOA 1000 j/kg, very large hail and wind gusts up to 60 mph will be the main threat. While the upper level support is lacking currently due to broad ridging overhead...a shortwave disturbance is progged to enter the Big Bend region after 7PM. This weak upper level support coupled with the high instability, decent shear, steep lapse rates, and theta-e convergence along the dry line, think the slight risk area is laid out well for this afternoon and evening. Thinking the tornado threat is rather low but 0-3 km SRH values are in the 150-200 range this evening west of I-35 and LCLs are lowest south of the escarpment (Winter Garden), so cannot rule out one in this area. Thinking storm coverage should wane before midnight as we lose instability. Tomorrow looks to be a very similar pattern with afternoon/evening convection along the dry line out west again. SPC has included the same general area in a slight risk with the same threats as well for Sunday. LONG TERM (Monday through Saturday)... A southwest flow regime will set up for the week with weaker shortwaves impacting the moist air mass over the region through Tuesday. Included 30-40 PoP values for both Monday and slightly higher Tuesday as these pass over. The next significant storm system for South Central Texas looks to be on Wednesday ahead of a strong cold front. Models are indicating 1-3 inches of storm total rainfall associated with this system and with the moist soils from the last few days heavy rain event, flash flooding would be the main concern Wednesday. However, the progression of the cold front looks fast enough at this time that training shouldn't be an issue but due to the antecedent conditions, the flash flood threat will be possible regardless. Late in the week, the cold front should result in a drier and cooler air mass at least through Saturday. Temperatures should be below normal, with highs in the 80s for the first week of June. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 71 85 70 84 71 / 20 30 20 40 40 Austin Bergstrom Intl Airport 71 85 70 85 71 / 20 30 20 40 30 New Braunfels Muni Airport 71 86 71 85 71 / 20 30 30 50 30 Burnet Muni Airport 69 84 69 83 69 / 30 30 30 50 50 Del Rio Intl Airport 73 87 71 88 72 / 40 30 40 40 40 Georgetown Muni Airport 69 84 69 84 70 / 20 30 20 40 40 Hondo Muni Airport 72 87 71 86 71 / 20 30 40 50 40 San Marcos Muni Airport 71 86 69 84 71 / 20 30 20 40 30 La Grange - Fayette Regional 72 86 70 85 72 / 10 20 10 40 20 San Antonio Intl Airport 72 86 72 86 72 / 20 30 30 50 40 Stinson Muni Airport 73 87 73 87 73 / 20 30 30 50 40 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...Oaks Synoptic/Grids...04
Hazardous weather outlook, May 28, 10:58 PM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1058 PM CDT SAT MAY 28 2016 TXZ171>173-183>194-202>209-217>225-228-300400- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1058 PM CDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 1 AM FOR AREAS TO THE NORTH AND WEST OF A LINE FROM DEL RIO TO SAN ANTONIO TO BLANCO. THERE IS A RISK OF STRONG TO SEVERE STORMS THIS EVENING ACROSS THIS AREA. THE MAIN THREAT WITH ANY SEVERE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION TO THE SEVERE THREAT WILL BE THE THREAT FOR HEAVY RAINFALL. SOME STORMS WILL BE CAPABLE OF PRODUCING UP TO 2-4 INCHES OF RAINFALL WHICH COULD LEAD TO POSSIBLE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A CONTINUED ACTIVE WEATHER PATTERN WILL PERSIST INTO LATE NEXT WEEK. THERE WILL BE A SLIGHTLY STRONGER POTENTIAL OF STORMS MID-WEEK. PLEASE STAY TUNED FOR FURTHER UPDATES AS IMPACTS FROM POTENTIAL HAZARDS BECOME MORE CLEAR. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, May 29, 2:01 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
201 AM CDT SUN MAY 29 2016
TXZ204-219-290745-
FRIO TX-MEDINA TX-
201 AM CDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FRIO AND CENTRAL
MEDINA COUNTIES UNTIL 245 AM CDT...
AT 201 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES WEST OF MICO TO 6 MILES NORTHWEST OF
BIRY TO NEAR YANCEY. MOVEMENT WAS SOUTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HONDO...MOORE...NEW FOUNTAIN...DUNLAY...BADER...YANCEY...BIRY...QUIHI AND
MICO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.
&&
LAT...LON 2901 9925 2914 9935 2935 9922 2962 9919
2961 9898 2956 9899 2955 9897 2956 9893
2961 9888 2961 9884 2897 9904
TIME...MOT...LOC 0701Z 327DEG 15KT 2953 9907 2928 9909 2914 9918
ALLENLocal storm report, May 29, 2:30 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
230 AM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM HEAVY RAIN BANDERA 29.72N 99.07W
05/29/2016 M6.44 INCH BANDERA TX OTHER FEDERAL
USGS RAIN GAUGE ON THE MEDINA RIVER AT BANDERA REPORTED
6.44 INCHES OF RAIN BETWEEN 7 PM AND 145 AM
&&
EVENT NUMBER EWX1600481
MCOSpecial weather statement, May 29, 2:33 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
233 AM CDT SUN MAY 29 2016
TXZ203-290815-
UVALDE TX-
233 AM CDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UVALDE COUNTY UNTIL 315
AM CDT...
AT 233 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF KNIPPA...OR 12 MILES EAST OF UVALDE...MOVING NORTHEAST
AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
UVALDE...SABINAL...KNIPPA AND UVALDE ESTATES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.
&&
LAT...LON 2959 9959 2953 9941 2919 9941 2910 9948
2910 9987
TIME...MOT...LOC 0733Z 216DEG 21KT 2919 9959
ALLENSpecial weather statement, May 29, 2:35 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
235 AM CDT SUN MAY 29 2016
TXZ204-205-220-290815-
ATASCOSA TX-BEXAR TX-MEDINA TX-
235 AM CDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BEXAR...NORTHWESTERN
ATASCOSA AND EASTERN MEDINA COUNTIES UNTIL 315 AM CDT...
AT 235 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR MICO TO NEAR DEVINE. MOVEMENT WAS EAST AT
20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...DEVINE...POTEET...CASTROVILLE...MOORE...LEON VALLEY...
HELOTES...LYTLE...SOMERSET...NATALIA...LACOSTE...PEARSON...BADER...NOONAN...
LACKLAND AFB...QUIHI...SEA WORLD...MICO...DUNLAY AND BIRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.
&&
LAT...LON 2906 9880 2909 9881 2909 9904 2955 9906
2956 9899 2955 9897 2956 9896 2956 9894
2958 9891 2963 9859 2902 9857
TIME...MOT...LOC 0735Z 269DEG 17KT 2948 9898 2917 9897
ALLENLocal storm report, May 29, 2:38 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
238 AM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 AM FLASH FLOOD 4 SSE UTOPIA 29.57N 99.52W
05/29/2016 UVALDE TX LAW ENFORCEMENT
LAW ENFORECEMENT REPORTS SEVERAL FARM TO MARKET ROAD
CLOSURES BETWEEN UTOPIA AND SABINAL
&&
EVENT NUMBER EWX1600482
MCOLocal storm report, May 29, 2:40 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
240 AM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 AM FLASH FLOOD SABINAL 29.32N 99.47W
05/29/2016 UVALDE TX LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS SEVERAL ROAD CLOSURES IN AND
AROUND SABINAL.
&&
EVENT NUMBER EWX1600483
MCOThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:32 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr | 58 min |
| May 28, 7:33 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 40 min |
| May 28, 7:58 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kerr | 62 min |
| May 28, 8:17 PM CDT | Severe Thunderstorm Warning | EWX | Kerr, Real | 58 min |
| May 28, 8:31 PM CDT | Special Weather Statement | EWX | Medina | 44 min |
| May 28, 8:39 PM CDT | Areal Flood Advisory | EWX | Gillespie, Kerr | 2 hr |
| May 28, 9:17 PM CDT | Special Weather Statement | EWX | Real | 58 min |
| May 28, 9:19 PM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde | 56 min |
| May 28, 9:21 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Gillespie, Kerr, Real | 54 min |
| May 28, 10:03 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Real, Uvalde | 57 min |
| May 28, 10:20 PM CDT | Special Weather Statement | EWX | Real | 40 min |
| May 28, 10:21 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kendall, Kerr | 39 min |
| May 28, 10:39 PM CDT | Areal Flood Warning | EWX | Bandera, Kendall, Kerr | 3 hr |
| May 28, 10:52 PM CDT | Severe Thunderstorm Warning | EWX | Real | 38 min |
| May 28, 10:53 PM CDT | Special Weather Statement | EWX | Edwards | 67 min |
| May 28, 11:05 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kendall, Kerr | 55 min |
| May 28, 11:19 PM CDT | River Flood Warning | EWX | Kerr | 25 hr |
| May 28, 11:19 PM CDT | River Flood Warning | EWX | Kerr | 17 hr |
| May 28, 11:23 PM CDT | Flash Flood Warning | EWX | Bandera, Kendall, Kerr, Real | 8 hr |
| May 28, 11:27 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real, Uvalde | 33 min |
| May 28, 11:38 PM CDT | Special Weather Statement | EWX | Kinney | 52 min |
| May 28, 11:59 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Kendall, Kerr, Kinney, Medina and 2 more | 31 min |
| May 29, 12:07 AM CDT | Flash Flood Warning | EWX | Bandera, Medina, Real, Uvalde | 5 hr |
| May 29, 12:32 AM CDT | Special Weather Statement | EWX | Bandera | 43 min |
| May 29, 12:55 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Uvalde | 65 min |
| May 29, 1:12 AM CDT | Areal Flood Advisory | EWX | Edwards | 2 hr |
| May 29, 1:25 AM CDT | Flash Flood Warning | EWX | Bandera, Medina | 4 hr |
| May 29, 1:51 AM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 6 hr |
| May 29, 2:01 AM CDT | Special Weather Statement | EWX | Medina | 44 min |
| May 29, 2:05 AM CDT | River Flood Warning | EWX | Bandera | 25 hr |
| May 29, 2:19 AM CDT | River Flood Warning | EWX | Kendall | 15 hr |
| May 29, 2:33 AM CDT | Special Weather Statement | EWX | Uvalde | 42 min |
| May 29, 2:35 AM CDT | Special Weather Statement | EWX | Medina | 40 min |
| May 29, 2:42 AM CDT | Areal Flood Advisory | EWX | Kinney, Uvalde | 2 hr |
| May 29, 2:50 AM CDT | River Flood Warning | EWX | Uvalde | 24 hr |
| May 29, 3:09 AM CDT | River Flood Warning | EWX | Comal | 34 hr |
| May 29, 3:16 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Medina | 119 min |
| May 29, 3:39 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Medina | 5 hr |
| May 29, 3:46 AM CDT | Special Weather Statement | EWX | Bexar | 44 min |
| May 29, 3:55 AM CDT | River Flood Warning | EWX | Bexar | 17 hr |
| May 29, 3:55 AM CDT | River Flood Warning | EWX | Bexar | 48 hr |
| May 29, 3:55 AM CDT | River Flood Warning | EWX | Bexar, Wilson | 41 hr |
| May 29, 4:14 AM CDT | Special Weather Statement | EWX | Uvalde | 46 min |
| May 29, 4:27 AM CDT | Special Weather Statement | EWX | Medina | 48 min |
| May 29, 4:35 AM CDT | Special Weather Statement | EWX | Medina | 40 min |
| May 29, 4:45 AM CDT | Flash Flood Warning | EWX | Bandera, Medina, Uvalde | 3 hr |
| May 29, 4:49 AM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde | 41 min |
| May 29, 4:50 AM CDT | Severe Thunderstorm Warning | EWX | Medina | 40 min |
| May 29, 4:51 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 3 hr |
| May 29, 4:51 AM CDT | River Flood Warning | EWX | Uvalde | 19 hr |
| May 29, 4:51 AM CDT | River Flood Warning | EWX | Uvalde | 16 hr |
| May 29, 4:51 AM CDT | River Flood Warning | EWX | Uvalde | 24 hr |
| May 29, 4:59 AM CDT | River Flood Warning | EWX | Medina | 19 hr |
| May 29, 5:20 AM CDT | River Flood Warning | EWX | Medina | 17 hr |
| May 29, 5:20 AM CDT | Special Weather Statement | EWX | Bexar | 40 min |
| May 29, 5:58 AM CDT | Special Weather Statement | EWX | Frio | 47 min |
| May 29, 6:38 AM CDT | Areal Flood Advisory | EWX | Frio | 3 hr |
| May 29, 7:18 AM CDT | Areal Flood Advisory | EWX | Atascosa, Frio | 3 hr |
| May 29, 7:32 AM CDT | Areal Flood Advisory | EWX | Bandera, Kendall, Kerr, Medina, Uvalde | 3 hr |
| May 29, 8:29 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 46 min |
| May 29, 9:14 AM CDT | Special Weather Statement | EWX | Gonzales, Wilson | 46 min |
| May 29, 9:15 AM CDT | River Flood Warning | EWX | Uvalde | 26 hr |
| May 29, 9:15 AM CDT | River Flood Warning | EWX | Frio | 4 days |
| May 29, 9:15 AM CDT | River Flood Warning | EWX | Dimmit | 4 days |
| May 29, 9:16 AM CDT | Special Weather Statement | EWX | Karnes | 44 min |
| May 29, 10:03 AM CDT | Special Weather Statement | EWX | DeWitt, Gonzales, Karnes | 42 min |
| May 29, 2:36 PM CDT | Flash Flood Watch | EWX | Bandera, Blanco, Edwards, Gillespie, Kendall, Kerr and 5 more | 20 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.